MAUDE Adverse Event Report: TRYTON MEDICAL, INC. TRYTON SIDE BRANCH STENT; BARE METAL CORONARY STENT

TRYTON MEDICAL, INC. TRYTON SIDE BRANCH STENT; BARE METAL CORONARY STENT
Catalog Number T5-3035-151-US
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 10/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Methods: delivery system but not stent returned for evaluation.Results: no material of manufacturing defects were found during review of manufacturing records or during evaluation of the returned device (minus stent).No findings available for stent since it was not returned.Trend analysis does not show an unfavorable trend requiring reporting per fda requirements 21 cfr 803.3(2) and 803.53(a).Conclusion: the doctor reported that the vessel to be stented (circumflex artery) was highly tortuous so much so that he was unable to get the guide seated coaxially.After he was unable to deliver the tryton in the target lesion, the stent hung up on the lower edge of the guide when he was attempting to withdraw the stent catheter resulting in the tryton becoming dislodged from the stent balloon.A follow up foreign body removal procedure was performed and the tryton was successfully retrieved." ifu contraindications states: "target lesions that have excessive tortuosity [are] unsuitable for stent delivery and deployment.' ifu instructions for use of the tryton states, ".If removal of the entire system with the guiding catheter as a single unit is not clinically feasible.Ensure the guiding catheter is: coaxial with the tryton side branch stent/stent delivery system.Failure to follow these steps.Can result in loss or damage to the stent." high calcification was reported."vessels that have moderate to severe calcification" are contraindicated in the ifu.The returned device had a previously inflated balloon.Review of the reported issue and evaluation of the returned device were unable to determine at what point in time that the balloon inflation occurred.Inflating and deflating the balloon prematurely will result in the stent separating from the balloon and dislodging.The ifu warnings lists the following risk associated pci, "stent dislodgement from balloon surface during deployment and/or dislodgment from the target site post-deployment can occur." the following may have contributed to the report of stent dislodgment: high calcification of lesion, and/or.Highly tortuous circumflex artery, and/or.The guiding catheter not being coaxial with the tryton stent/stent delivery system, and/or premature inflation/deflation of the balloon.
 
Event or Problem Description
Attempting to cross and stent a tortuous circ over a runthrough wire, through a 6fr xblad via radial access.Tryton would not cross even after aggressive predil[ation].While removing tryton the stent became dislodged from the balloon catheter.Physician then lost wire access and the dislodged stent lodged in the thoracic branch.Physician went in two days later and was successful in snaring and removing the dislodged tryton.There was no injury.The bifurcation lesion was treated via standard provisional approach.A follow-up discussion with the physician confirmed that the circumflex artery that was to be stented with the tryton was highly tortuous, so much so that he was unable to get the guide seated coaxially.After he was unable to deliver the tryton in the target lesion, the stent hung up on the lower edge of the guide when he was attempting to withdraw the stent catheter resulting in the tryton becoming dislodged from the stent balloon.A follow up foreign body removal procedure was performed and the tryton was successfully retrieved.There was no patient injury.What was the target lesion (mv and sb)? lma / cir what was the medina classification? 1.1.1 what was percent stenosis? 80% was the device used for a chronic total occlusion (total occlusion > 3 months)? no cto what was the degree of calcification (none/low/ medium/high)? high what was the degree of tortuosity (none/low/medium/high)? high what guide catheter (size and type) was used? 6fr xblad did the device prep normally (i.E.Maintain negative pressure)? normal prep was there any resistance/friction while inserting the balloon through the rotating hemostatic valve? none noted.Was there any resistance/friction while inserting the balloon through the guide catheter? none noted.Was predilatation performed prior to attempting to place the tryton stent? yes, multiple predilatations performed.Was there difficulty reaching the lesion? yes was there difficulty crossing the lesion? yes were multiple dilatations performed during the attempt to place the tryton stent? yes, during predil was the tryton stent removed between dilatations? if so, how many times was it removed and was it checked visually for distortion/damage? no if multiple tryton devices were used during the procedure, include device sizes used (ex.2.5/3.5, 2.5/3.0, etc.).Not applicable; only one tryton device attempted.Was a subsequent tryton stent successfully deployed at the intended site? no.

Brand Name
TRYTON SIDE BRANCH STENT
Common Device Name
BARE METAL CORONARY STENT
Manufacturer (Section D)
TRYTON MEDICAL, INC.
1000 park forty plaza
suite 325
durham NC 27713
MDR Report Key8056886
Report Number3007210870-2018-00015
Device Sequence Number1624960
Product Code MAF
UDI-Device Identifier00894588002187
UDI-Public00894588002187
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P150039
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/24/2019
Device Catalogue NumberT5-3035-151-US
Device Lot NumberUFG25B1000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2018
Initial Report FDA Received Date11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient Weight53